advertisement
Question
Posted by: G | 2008/06/25

psychological effects of contraceptive?

Hi CS,

Have you ever heard of any examples of negatice psychological effects of the contraceptive injection?

I started on the injection about 6 weeks ago as I was having a skin reaction to the pill. I am really fealing very down and the thought of suicide almost seems a comfort a few times a week.

Although my life is not going 100% the way I would like too, there is nothing techincally speaking that could be considered too much to cope with.

Would appreciate your thoughts on this injection possibly causing severe depression in me at the moment?

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

ANY of these products which affect your hormonal levels ( and without doing that, they would not be contraceptives ) can indeed affect your mood. I haven't found any good recent studies of this, but wonder whether the reaction to the injection might vary with time after the injection ( whether maybe there is more hormone available soon after the injection rather than later, eg ). Your gynae, using this method so often, should be familiar with the latest research on this, and should be better able to inform you on relative risks --- and maybe our own Gynaedoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement